Flushed face and hands

I started huel 2 days ago and all of a sudden I noticed my face getting flushed also same with my hands - noticeably red. There is clearly some kind of reaction going on here. Anyone else experienced this? Is it an allergic reaction or is my body getting used to it? Side note - I am not allergic to anything.

Hi @Ohjonny welcome to Huel.

Obviously, without knowing much more about you, it’s hard to make any firm suggestion as to what this may be linked to.

If you have no known allergies, it’s hard to pinpoint anything in Huel that would be causing this. Has this only happened once, or have you tried Huel a few times and it’s happened? How long did the paresthesia (redness) last?

Hey James- I have been using it for a few days now, reduced two scoops to one to see if it will make a difference. The redness is still there (it started on the day I started taking it, and has not really calmed down ) so is the flushed and minor ‘itchy’ feeling.

Thanks for the feedback.

So, just to confirm, this is not a short term thing? ie it doesn’t go away within the hour?

What flavor of Huel are you having?

Is it just redness and itching or is the skin raised at all?

Thx James- no it doesn’t go away within the hour. At the moment I am using vanilla. It’s just dull/mild redness and itching , no raised skin.

Whilst this has come up before, it’s very rare and I’m unable to offer a reason why this is and it most likely due to individual intolerance to something. Really sorry I can’t help more, but please do let us know how you get on.

Probably a reaction to Niacin. The flushing related to that is probably no big deal.

Thx Denton- certainly ticks the boxes. Will try some aspirin :wink:

A common minor side effect of niacin is a flushing reaction . This might cause burning, tingling, itching, and redness of the face, arms, and chest, as well as headaches. Starting with small doses of niacin and taking 325 mg of aspirin before each dose of niacin will help reduce the flushing reaction

The normal amount of niacinamide that would give paresthesia is over 100mg. The amount of added niacin per 100g of Huel is about 3mg (as some is naturally occurring).

Also, the flushing from niacinamide starts about 20 mins later and lasts less than an hour.

It’s highly unlikely to be niacin.

I just started drinking Huel once a day in the morning for the last 5 days. Each day since I started drinking it, I have flushed and hot feeling in the face on and off through the morning and afternoon. I do not get itching, raised skin, or rash. Just hot pink cheeks. Would that be from niacin as mentioned above, or something other?

Hi @lou3399 - it’s very, very unlikely to be niacin due to the dose needed for paresthesia.

Is this every day you have Huel or just some?

I have had huel every day.

Just to add a data point- today I had my first meal of Huel (vanilla) and I noticed an elevated heart rate and hot face and hands. No rash or itching as of yet, but I did notice it. It feels a bit like I’ve taken some potent pre-workout, so maybe my body isn’t used to this much available energy all at once? I’m not a nutritionist. I’ll keep you posted in coming weeks.

1 Like

Follow up- after my first experience with Huel giving me elevated heart rate and flushed face and hands, I tried it a second time with similar effects, but much less in intensity. Third serving I experienced no problems. Diarrhea definitely hit me the second day, but has pretty much subsided as I’ve eaten more of a mix of “chewable” food and Huel. Gas is still pretty bad, but hoping that subsides as well in the next month or so.